MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG LOCKING SCREWS, CROSS-PIN, DIAM.2.0X6MM, (5/PACKAGE); IMPLANT

STRYKER LEIBINGER FREIBURG LOCKING SCREWS, CROSS-PIN, DIAM.2.0X6MM, (5/PACKAGE); IMPLANT
Catalog Number 50-20506
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available for evaluation as it was discarded by the facility at their location.If additional information is received it will be reported in a supplemental report.
 
Event or Problem Description
It was reported by a company representative that during a mandible fracture procedure the screw head broke off from the thread part of the screw.No medical intervention and no adverse consequences were reported with this event.The procedure was completed successfully without a delay.
 
Additional Manufacturer Narrative
Since the original filing the exact device was determined, which in this supplemental has been reported as a "correction" from an unknown device to the now known 50-20506.The previously provided product code and 510(k) remain the same.Based on the cmf investigation, the reported event could be confirmed.The metal coil was sheared off the screw¿s locking thread.The returned screw was visually inspected.During insertion of the screw with too much axial forces, no proper locking could be achieved.Because of a collision with a hard material (no bone; most likely the plate), a coil/sliver was sheared off the screw.Additionally there are damages on the cross-pin that point to high torsional forces in screw in direction.Based on the evaluation there are no indications for any systematic design, material, or manufacturing-related issue.The complaint is added to the complaint trend.
 
Event or Problem Description

Brand Name
LOCKING SCREWS, CROSS-PIN, DIAM.2.0X6MM, (5/PACKAGE)
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
MDR Report Key7605089
Report Number0008010177-2018-00050
Device Sequence Number1277435
Product Code JEY
UDI-Device Identifier04546540579867
UDI-Public04546540579867
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K022185
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number50-20506
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2018
Initial Date Received by Manufacturer 06/04/2018
Supplement Date Received by Manufacturer06/04/2018
Initial Report FDA Received Date06/15/2018
Supplement Report FDA Received Date02/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1